MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded monofocal lens experienced issues with stuck haptics during delivery into the eye, taking approximately 15 minutes to unfold the haptics that were adhered to the optic.However, the iols have been implanted without any issues.No further information is available.
 
Additional Manufacturer Narrative
Section a2, a3, a4, a5, a6: unknown/ asked but not available.Section b3: date of event: unknown, information not provided.Section d6a: if implanted, give date: unknown, information not provided section d6b: if explanted, give date: not applicable, as it is remained implanted section h3: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: after further investigation it was identified that this product was part of a production order for which outstanding product was voluntarily recalled.The voluntary recall was limited in scope to lenses from the impacted production orders that were not yet implanted as the issue only presents during procedure and hence there is no further risk to patient safety for implanted lenses.Johnson & johnson surgical vision (jjsv) initiated a field action related to tecnis® eyhance iol (intraocular lens) with tecnis simplicity¿ delivery system (dib00) due to an occurrence of sticky haptics or an unfolding issue.Use of these impacted iols may result in an occurrence of haptics sticking to the optic, which can prevent the lens from unfolding as expected following lens insertion during the surgical procedure.This occurrence has the potential to create a delay in surgery or make implantation more difficult requiring additional surgical steps, such as removal and replacement of the lens.This issue may cause adverse effects, including but not limited to corneal edema and anterior capsule tear.Although unlikely, it can also cause permanent serious injury, including but not limited to corneal damage, which may result in greater than 2 lines loss of best spectacle corrected visual acuity (bscva), despite medical surgical intervention.This issue does not impact all lenses and does not impact lenses already implanted without a complaint.Complaints will continue to be monitored and investigated.Investigation is ongoing and corrective action will be implemented as appropriate.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21023664
Report Number3012236936-2024-000341
Device Sequence Number8367738
Product Code HQL
UDI-Device Identifier05050474731776
UDI-Public(01)05050474731776(17)270118
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3012236936-02-03-26-R-00
Patient Sequence Number1
Patient SexUnknown